MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC161200
Medical Device Problem Codes Premature Activation (1484); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Results pending completion of engineering evaluation.
 
Event or Problem Description
On (b)(6) 2018, a low-profile gore® excluder® contralateral leg component (plc161000/(b)(4)) was to be implanted as part of an endovascular repair of an iliac and hypogastric artery aneurysm.The patient¿s anatomy reportedly featured moderate tortuosity.According to the report, the physician opted to use the contralateral leg component in place of a standard excluder® internal iliac component due to the size of the patient¿s hypogastric artery (measurement not available).The physician reportedly had difficulty advancing the contralateral leg component on the guidewire over the aortic bifurcation to the hypogastric artery.It was reported that the leading olive appeared to have separated from the delivery catheter on intra-procedural imaging.The device was withdrawn back into the introducer sheath, and it was reportedly noted that the olive had not separated from the catheter.However, the report states the device began to deploy from the trailing end as it was removed from the sheath.The delivery catheter and introducer sheath were removed from the patient.Another sheath and a standard excluder® internal iliac component were used to continue the case.The procedure went forward to completion without any further reported complications.The patient tolerated the procedure.The device has been returned to gore for analysis.
 
Additional Manufacturer Narrative
Code 10 - please refer to summary below for engineering evaluation results.Please note change to conclusion code.The gore® excluder® contralateral leg component was received by gore from the facility and an engineering evaluation was performed.The findings from the evaluation were consistent with the reported procedural observations.During investigation, it was confirmed that the delivery catheter was broken at the trailing olive, and the leading end had pulled out of trailing olive.Visual examination showed that the deployment knob was still attached to the catheter, and the deployment line was extended out of the deployment line lumen of the catheter.The deployment line also had pulled out of the deployment sleeve stitches and the stent graft had opened.The cause for the catheter breakage and unintentional deployment could not be determined with the available information, although the attempts to withdraw the undeployed device through the introducer sheath may have contributed to this observation.The cause for the difficulties advancing the catheter over the guidewire could not be determined with the available information.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states ¿do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.¿ additionally, the ifu states ¿do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.¿.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7843232
Report Number3013164176-2018-00078
Device Sequence Number1431300
Product Code MIH
UDI-Device Identifier00733132618705
UDI-Public00733132618705
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Catalogue NumberPLC161200
Device Lot Number17643471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR